0
RESEARCH PAPERS

The Lubrication of a Long, Porous, Flexible Journal Bearing

[+] Author and Article Information
W. C. Mak, H. D. Conway

Department of Theoretical and Applied Mechanics, Cornell University, Ithaca, N. Y.

J. of Lubrication Tech 99(4), 449-454 (Oct 01, 1977) (6 pages) doi:10.1115/1.3453240 History: Received November 10, 1976; Revised April 18, 1977; Online October 20, 2010

Abstract

Solutions are obtained for the pressure distributions in porous, flexible long bearings. The oil is assumed to have a viscosity which is either (a) constant or (b) varying with pressure according to the law η = η0 eαp . Finally, a method is given whereby the pressure distributions in porous, flexible bearings can be found approximately from the corresponding values for non-porous bearings. The limits of validity of the approximation are investigated.

Copyright © 1977 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In